Alert archive / Florida / Frost Advisories in 2010
Frost Advisory 2, NWS Miami, FL
NWS Miami, FL issued this frost advisory at Jan 13, 2010, 12:33 AM EST for Collier County, Florida. It took effect at Jan 13, 2010, 2:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2010, 12:33 AM EST (05:33 UTC)
- In effect from
- Jan 13, 2010, 2:00 AM EST
- Expired
- Jan 13, 2010, 8:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WWUS72 KMFL 130533 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1233 AM EST WED JAN 13 2010 FLZ063-066-131300- /O.NEW.KMFL.FZ.W.0010.100113T0700Z-100113T1300Z/ GLADES-HENDRY- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON 1233 AM EST WED JAN 13 2010 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. TEMPERATURES AT THE 2 FOOT LEVEL WILL FALL TO NEAR FREEZING IN THE NEXT FEW HOURS. THEREFORE A FREEZE WARNING IS IN EFFECT MAINLY FOR THE WESTERN SECTIONS OF GLADES AND HENDRY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ070-131300- /O.NEW.KMFL.FR.Y.0002.100113T0700Z-100113T1300Z/ INLAND COLLIER- INCLUDING THE CITY OF...IMMOKALEE 1233 AM EST WED JAN 13 2010 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. TEMPERATURES NEAR THE GROUND WILL FALL TO THE MID 30S IN THE NEXT FEW HOURS. THEREFORE A FROST ADVISORY IS IN EFFECT MAINLY FOR EASTERN COLLIER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
615 WWUS72 KMFL 131308 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 808 AM EST WED JAN 13 2010 ...THE FREEZE WARNING FOR NORTHERN INTERIOR AREAS HAS BEEN LET TO EXPIRE... ...THE FROST ADVISORY FOR INLAND COLLIER COUNTY HAS BEEN LET TO EXPIRE... FLZ063-066-131415- /O.EXP.KMFL.FZ.W.0010.000000T0000Z-100113T1300Z/ GLADES-HENDRY- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON 808 AM EST WED JAN 13 2010 ...FREEZE WARNING HAS EXPIRED... LATEST SURFACE OBSERVATIONS ACROSS NORTHERN INTERIOR PORTIONS OF SOUTH FLORIDA INDICATE THAT TEMPERATURES HAVE RISEN ABOVE FREEZING LEVELS. TEMPERATURES ARE EXPECTED TO CONTINUE TO RISE STEADILY THROUGH THE MORNING HOURS. FOR THIS REASON...THE FREEZE WARNING THAT WAS IN EFFECT HAS BEEN LET TO EXPIRE. $$ FLZ070-131415- /O.EXP.KMFL.FR.Y.0002.000000T0000Z-100113T1300Z/ INLAND COLLIER- INCLUDING THE CITY OF...IMMOKALEE 808 AM EST WED JAN 13 2010 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. LATEST SURFACE OBSERVATIONS ACROSS SOUTHERN INTERIOR PORTIONS OF SOUTH FLORIDA INDICATE THAT TEMPERATURES HAVE RISEN TO THE UPPER 30S TO LOWER 40S. TEMPERATURES ARE EXPECTED TO CONTINUE TO RISE STEADILY THROUGH THE MORNING HOURS. FOR THIS REASON...THE FROST ADVISORY THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Jan 12, 9:57 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 12, 9:57 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 957 PM EST TUE JAN 12 2010 .UPDATE... BANDS OF CIRRUS CONTINUE TO STREAM ACROSS THE FORECAST AREA THIS EVENING. DESPITE THIS...LIGHT WINDS HAVE ALLOWED TEMPS TO FALL FAIRLY QUICKLY. READINGS RANGE FROM THE LOWER 40S ACROSS GLADES AND HENDRY COUNTIES...AS WELL AS INTERIOR COLLIER COUNTY TO THE UPPER 40S ACROSS THE PALM BEACH METRO AREA...AND UPPER 40S TO LOWER 50S ACROSS THE FT LAUDERDALE AND MIAMI METRO AREAS. CURRENT FCST HAS TEMPS FALLING TO JUST ABOVE FREEZING ACROSS GLADES AND HENDRY COUNTIES. GIVEN DEWPOINTS RECOVERED TO JUST ABOVE 40 THIS EVENING AND ALL MODEL GUIDANCE SUGGESTS TEMPS WILL NOT DROP BELOW FREEZING...WILL MAINTAIN THE FCST LOWS FOR THE LAKE OKEECHOBEE REGION AT THIS POINT. FROST COULD BE AN ISSUE IN SOME LOCATIONS AWAY FROM THE IMMEDIATE LAKESHORE BUT OVERALL DO NOT EXPECT A WIDESPREAD/SIGNIFICANT FROST TONIGHT THAT WOULD WARRANT A FROST ADVISORY AT THIS TIME. THE ONLY CHANGE TO THE FCST WAS TO LOWER TEMPS A FEW DEGREES ACROSS METRO/COASTAL PALM BEACH COUNTY WHERE TEMPS HAVE FALLEN A LITTLE FASTER THAN ANTICIPATED THIS EVENING. NO CHANGES TO THE GOING MARINE PACKAGE. /STRASSBERG && .PREV DISCUSSION... /ISSUED 718 PM EST TUE JAN 12 2010/ AVIATION... NO CONCERNS THIS FORECAST PERIOD...WITH PREVAILING VFR CONDITIONS EXPECTED AT ALL TERMINALS. FEW/SCT STRATOCU 5-7 KFT POSSIBLE EARLY THIS EVENING FOR EAST COAST TERMINALS...WITH SKC EXPECTED OVERNIGHT...AND INCREASING HIGH-LEVEL CLOUD COVER ON WEDNESDAY. WILL MAINTAIN A NW-NNW WIND AT 5-10 KNOTS FOR ALL EAST COAST TERMINALS...WITH SHIFT TO NE ANTICIPATED BEYOND END OF THIS FORECAST PERIOD. AT APF...NNE FLOW EXPECTED TO PREVAIL WITH SPEEDS 3-7 KNOTS. 70/DD PREV DISCUSSION... /ISSUED 226 PM EST TUE JAN 12 2010/ ..ONE MORE NIGHT OF COLD WEATHER AND THEN A WARMING TREND... SHORT TERM...TONIGHT THROUGH FRIDAY...ONE MORE NIGHT OF TEMPS RANGING FROM THE MID 30S NORTHERN INTERIOR TO LOWER 40S COASTAL AREAS SHOULD BE EXPECTED AS LIMITED CLOUD COVER ALLOWS FOR RADIATIONAL COOLING TO TAKE PLACE. LIGHT WINDS ACROSS INLAND AREAS COULD EVEN RESULT IN PATCHY FROST...PARTICULARLY GLADES... HENDRY...INLAND BROWARD AND INLAND MIAMI-DADE. SFC HIGH OVER SOUTHERN U.S. WILL MOVE EAST WHILE AN UPPER RIDGE BUILDS EASTWARD THROUGH THIS PERIOD. LOW LEVEL FLOW WILL SLOWLY SHIFT TO NE BY LATE WEDNESDAY AND TO EAST BY THURSDAY AS THE SFC HIGH MOVES OVER THE WESTERN ATLANTIC. THIS WILL RESULT IN A WARMING TREND WITH MAX TEMPS REACHING THE M/U 70S BY FRIDAY. MIN TEMPS WILL INCREASE AS WELL. PRECIP, IF ANY, WILL BE MINIMAL THROUGH THURSDAY. ON FRIDAY...A SURFACE LOW IS EXPECTED TO DEVELOP OVER THE WESTERN GULF OF MEX AS AN UPPER LVL CUT-OFF LOW MOVES EASTWARD FROM NORTHERN MEXICO/SW U.S. THIS WILL RESULT IN THE LOW LEVEL FLOW SHIFTING MORE TO SE AND BRINGING AN INCREASE IN MOISTURE WITH AN INCREASE IN SHOWER ACTIVITY...ESPECIALLY OVER EASTERN AREAS. LONG TERM...SATURDAY THROUGH SUNDAY...THE CUT-OFF LOW WILL MOVE NE ACROSS SOUTHEAST U.S. BRINGING A SFC LOW ACROSS NORTH FLORIDA LATE SATURDAY AFTERNOON OR SATURDAY EVENING. ASSOCIATED COLD FRONT MAY BEGIN TO AFFECT WESTERN PORTIONS OF SOUTH FLORIDA SATURDAY EVENING POSSIBLY MOVING SE OF THE LOCAL AREA BY SUNDAY AFTERNOON. WHILE THUNDERSTORMS ARE A POSSIBILITY WITH THIS SYSTEM...LATEST MODEL RUN SHOW BEST UPPER LEVEL DYNAMICS ASSOCIATED WITH THIS SYSTEM OVER NRN FLORIDA/CENTRAL GEORGIA WITH THE BEST OMEGA VALUES AND UPPER LVL DIV REMAINING TO THE NORTH AND EAST OF THE LOCAL AREA. HOWEVER...GFS SHOWS A WELL DEVELOP 850 MB JET (40-50 KTS) AFFECTING MOST OF SOUTH FLORIDA SAT AFTERNOON WELL AHEAD OF THE FRONT. ANY STORM THAT DEVELOPS COULD POTENTIALLY BRING THESE WINDS DOWN TO THE SURFACE. THE ONLY LIMITING FACTOR SO FAR WOULD BE LACK OF DIURNAL HEATING DUE TO INCREASED CLOUD COVER AHEAD OF THE FRONT RESULTING IN SOMEWHAT LESS INSTABILITY. FOR THIS REASON WL GO WITH LIKELY SHOWERS AND ONLY A SLIGHT CHANCE OF THUNDERSTORMS FOR THE TIME BEING. MONDAY THROUGH TUESDAY...THE COLD FRONT SHOULD MOVE SE OF THE LOCAL AREA LATE SUNDAY WITH DRYING TREND STARTING MONDAY. ALTHOUGH COOL TEMPS ARE EXPECTED THROUGH THIS PERIOD, THESE WILL ONLY BE ONE OR TWO DEGREES BELOW SEASONAL VALUES. MARINE...SEAS WILL BUILD UP TO 6 FEET OVER THE NORTHERN ATLANTIC/GULF STREAM WATERS THIS AFTERNOON AND EVENING BUT SUBSIDE BY WEDNESDAY MORNING. SFC HIGH OVER SOUTHERN U.S. WILL MOVE EAST THROUGH THE PERIOD WITH SFC WINDS SHIFTING TO E/SE BY THURSDAY. SFC SE WINDS WILL INCREASE IN SPEED SATURDAY AS A DEVELOPING SFC LOW/COLD FRONT OVER THE GULF OF MEXICO MOVES RAPIDLY EASTWARD. FIRE WEATHER...RH VALUES SHOULD BEGIN TO CLIMB UP BY WEDNESDAY AS THE SFC HIGH OVER SOUTHERN U.S. MOVES EAST OVER THE WESTERN ATLANTIC AND THE LOW LEVEL FLOW SHIFTS TO EAST. NO PROBLEMS SHOULD BE EXPECTED BEYOND WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 41 64 50 72 / 0 0 0 20 FORT LAUDERDALE 45 66 54 73 / 0 0 0 20 MIAMI 44 67 53 75 / 0 0 0 20 NAPLES 41 63 46 73 / 0 0 0 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...65/GS SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jan 12, 10:08 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1008 PM EST TUE JAN 12 2010 FLZ063-066>075-168-172>174-131100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1008 PM EST TUE JAN 12 2010 ...ANOTHER COLD, BUT SLIGHTLY WARMER NIGHT ACROSS SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: ANOTHER COLD NIGHT IS IN STORE ACROSS THE REGION. LOW TEMPERATURES WILL DIP INTO THE 30S ACROSS MUCH OF THE INTERIOR, INCLUDING THE FAR WESTERN SUBURBS OF THE EAST COAST METRO AREAS. LOWS MAY FALL TO JUST ABOVE FREEZING LEVELS ACROSS GLADES AND HENDRY COUNTIES, WHERE THE HIGHEST CHANCES FOR FROST WILL BE. LOWS ALONG THE COASTAL REGIONS SHOULD STAY IN THE 40S. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS COULD RETURN TO SOUTH FLORIDA THIS WEEKEND AS A LOW PRESSURE SYSTEM DEVELOPS IN THE THE GULF OF MEXICO AND MOVES NORTHEAST INTO THE SOUTHEAST UNITED STATES. THERE WILL ALSO BE AN INCREASE IN RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA LATE THIS WEEK INTO EARLY NEXT WEEKEND, AS WINDS BECOME SOUTHEAST AND INCREASE IN STRENGTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 12:33 AM EST | Freeze Warning | MFL | Glades, Hendry | 7 hr |
| Jan 13, 2:39 PM EST | Red Flag Warning | MFL | Broward, Miami-Dade | 3 hr |
Nearby
Frost Advisories in Florida, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.